Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 117, NWS New Orleans, LA

June 26, 2001Livingston Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 26, 2001, 4:16 PM CDT for Livingston Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2001, 4:16 PM CDT (21:16 UTC)
Expired
Jun 26, 2001, 4:45 PM CDT
In force
29 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Livingston Parish, LA

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
171 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1416 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:30 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 26, 2:30 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
230 PM CDT TUE JUN 26 2001

SCATTERED THUNDERSTORMS CONTINUE TO FORM ON ADVANCING SEA BREEZE
FRONT THAT EXTENDS FROM JUST SOUTH OF BATON ROUGE TO HOUMA. ITS
POSSIBLE THAT THE SEA BREEZE FRONT COULD MAKE IT A LITTLE FARTHER
INLAND SO I HAVE UPDATED THE ZONES BETWEEN NEW ORLEANS AND BATON
ROUGE TO INDICATE A CHANCE OF THUNDERSTORMS FOR THE REST OF THIS
AFTERNOON. BEHIND THE SEA BREEZE FRONT IN LA DEW POINTS ARE IN THE
LOWER 70S AND LIGHT SOUTH FLOW PREVAILS. THESE THUNDERSTORMS SHOULD
DIE OFF IN A FEW HOURS ONCE SURFACE HEATING CUTS OFF.

I EXPECTED MORE THUNDERSTORMS TO FORM NEAR THE LA COAST LATE TONIGHT
AND ADVANCE INLAND TOMORROW ALONG THE SEA BREEZE FRONT.  THE CUT OFF
UPPER LEVEL LOW SHOULD BE JUST TO THE NORTH OF US TOMORROW IN
EASTERN MO. IT WILL CONTINUE TO DRIFT WEST SOUTHWEST THROUGH
THURSDAY. THIS WILL PUT SOUTHEAST LA AND SOUTH MISSISSIPPI IN A MORE
FAVORABLE QUADRANT FOR 500 MB POSITIVE VORTICITY ADVECTION ON
WEDNESDAY. THERE WILL BE EVEN MORE POSTIVE VORTICITY ADVECTION OVER
THE AREA ON THURSDAY.

I AM GOING TO DROP THE MENTION OF POSSIBLE SEVERE THUNDERSTORMS FROM
THE ZONES. THE ONLY RISK I SEE WOULD BE FROM HAIL. HOWEVER THE UPPER
LEVEL LOW...THE -12C 500 MB TEMPERATURES AND STEEP LAPSE RATES
FAVORABLE FOR LARGE HAIL WILL BE TOO FAR NORTH FROM THE FORECAST
AREA. ALSO...THE VERTICAL WIND SHEAR PATTERN WILL BE VERY WEAK.

MCB 67/90/67/90 0214 BTR 70/89/70/90 2314
MSY 72/90/72/89 1314 GPT 70/88/70/88 0213

.NEW...NONE
LA...NONE.
MS...NONE.

In the hours before

Special weather statement, Jun 26, 2:25 PM CDT, 1 hour 51 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-270000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
225 PM CDT TUE JUN 26 2001

...SYNOPSIS...
SURFACE HIGH PRESSURE WILL PREVAIL ACROSS SOUTHEAST LOUISIANA AND
SOUTH MISSISSIPPI THROUGH TONIGHT.

...THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON MAINLY OVER
SOUTHEAST LOUISIANA ALONG AN AXIS EXTENDING FROM HOUMA TO BATON
ROUGE. ELSEWHERE ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE
EXPECTED. THE THUNDERSTORMS WILL PRODUCE BRIEF HEAVY RAIN...
FREQUENT LIGHTNING AND GUSTY WINDS.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT
THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.